Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 108, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 18, 2007, 7:25 PM CDT for Cedar County, Jones County, Iowa. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 18, 2007, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Cedar County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3404 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:30 AM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jul 18, 11:30 AM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CDT WED JUL 18 2007
.UPDATE...
HAVE UPDATED FORECAST GRIDS FOR TODAY AND TONIGHT TO REFLECT
CURRENT CONDITIONS AND THINKING FOR CONVECTIVE EVOLUTION LATER.
16Z SURFACE ANALYSIS INDICATES BOUNDARY EXTENDING FROM NEAR
THUNDER BAY TO KAEL TO FAR SERN SD. SURFACE DEWPOINTS ARE HAVING
NO TROUBLE REACHING THE 70S AHEAD OF THE FRONT SEEING AN OCCASIONAL
SPRINKLE OUT OF THE VERY HIGH CLOUDS OVER THE CWA...SO HAVE
DROPPED POPS FOR THE REST OF MORNING AND EARLY AFTERNOON INTO THE
ISOLATED CATEGORY. DECK OF THICK CI IS PUSHING SELY THROUGH THE
AREA...WITH BREAKS BEHIND IT ALREADY WORKING INTO THE NRN TIER
AHEAD FO THINNER CI. TEMPS TODAY ARE JUMPING UP FASTER THAN
FCST...AND WITH THINKING OF THINNER CLOUDS AND LESS PRECIP DURING
THE DAYTIME...HAVE INCREASED MAX TEMPS A DEGREE OR TWO ACROSS MUCH
OF THE AREA. BELIEVE MOST FAVORED AREA FOR CONVECTIVE DEVELOPMENT
THIS AFTERNOON WILL BE WEST OF THE CWA IN NW/N CTRL IA...EVOLVING
INTO AN MCS THAT MOVES ACROSS THE BDRY INTO THE CWA IN THE LATER
AFTERNOON/EVENING HOURS. SHORTWAVE DIVING OUT OF THE DAKOTAS WILL
PROVIDE UPPER LEVEL SUPPORT...AND INSTABILITY WILL BE RATHER HIGH
IF CLOUDS BREAK UP ENOUGH TO ALLOW AT LEAST INTERMITTENT SUN. SPC
MODERATE RISK REMAINS OVER THE CWA MAINLY FOR WIND THREAT THIS
EVENING ASSOCIATED WITH THE MCS...AS HIGH FREEZING LEVELS AND
FAIRLY MOIST ATMOSPHERE MAY KEEP HAIL IN CHECK. HEAVY RAIN REMAINS
A THREAT...AND WITH MANY PARTS OF THE CWA SEEING 2-5 INCHES OF
RAIN SO FAR THIS WEEK...WILL NEED TO MONITOR FLOODING THREAT
CLOSELY AS MCS EVOLVES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BUREAU-CARROLL-
HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
MAYESHazardous weather outlook, Jul 18, 8:52 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 852 AM CDT WED JUL 18 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191400- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 852 AM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS...AS WELL AS A CONTINUED POTENTIAL FOR FLOODING...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EARLY EVENING IN CENTRAL AND WESTERN IOWA AS A FRONT MOVES ACROSS THE AREA...AIDED BY A STRONGER UPPER-LEVEL SYSTEM. THESE STORMS ARE EXPECTED TO FORM INTO A COMPLEX THAT MOVES ACROSS THE AREA THROUGH THE LATE AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREATS FROM THIS ACTIVITY WILL BE FROM DAMAGING WINDS...WITH THE POTENTIAL FOR WINDS UP TO OR EXCEEDING 70-80 MPH...AND HEAVY RAINFALL THAT WILL COMPOUND CURRENT FLOODING CONDITIONS. THE SATURATED GROUND WILL MAKE THE AREA PARTICULARLY VULNERABLE TO FLASH FLOODING AS WELL AS DAMAGE TO VEGETATION. A SECONDARY THREAT FROM THE THUNDERSTORMS WILL BE FROM HAIL UP TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO COULD ALSO OCCUR IF ANY ISOLATED STORMS DEVELOP IN THE AREA NEAR THE FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...MAINLY SOUTH OF A LINE FROM MEMPHIS TO MACOMB. IN ADDITION...THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE SOUTH OF INTERSTATE 80 AS STORMS MOVE THROUGH THE AREA. THUNDERSTORMS MAY BE ONGOING ON THURSDAY MORNING FROM THE OVERNIGHT ACTIVITY AND WILL CONTINUE TO PUSH OUT OF THE AREA THROUGH THE MORNING HOURS. THE MAIN THREATS WOULD BE FROM HEAVY RAINFALL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OVER ONE INCH AND ANY FLOODING AS WELL AS SEVERE WEATHER. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 1230 PM CDT. MAYES
In the hours before
Local storm report, Jul 18, 6:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST VAN HORNE 42.01N 92.09W
07/18/2007 E50 MPH BENTON IA LAW ENFORCEMENT
0638 PM TSTM WND GST VINTON 42.16N 92.03W
07/18/2007 E50 MPH BENTON IA LAW ENFORCEMENT
&&
TERRYSLocal storm report, Jul 18, 6:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST S MOUNT AUBURN 42.26N 92.09W
07/18/2007 E80 MPH BENTON IA TRAINED SPOTTER
&&
TERRYSLocal storm report, Jul 18, 6:46 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG MOUNT AUBURN 42.26N 92.09W
07/18/2007 BENTON IA EMERGENCY MNGR
TREES DOWN
0645 PM TSTM WND GST VINTON 42.16N 92.03W
07/18/2007 E50 MPH BENTON IA AWOS
&&
TERRYSLocal storm report, Jul 18, 6:49 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST SHELLSBURG 42.09N 91.87W
07/18/2007 M68 MPH BENTON IA EMERGENCY MNGR
&&
TERRYSLocal storm report, Jul 18, 6:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST URBANA 42.22N 91.88W
07/18/2007 E60.00 MPH BENTON IA EMERGENCY MNGR
HEAVY RAIN IS REDUCING VISIBILITY TO ZERO
0656 PM TSTM WND GST INDEPENDENCE 42.47N 91.89W
07/18/2007 E40.00 MPH BUCHANAN IA TRAINED SPOTTER
0657 PM TSTM WND GST ATKINS 42.00N 91.86W
07/18/2007 E40.00 MPH BENTON IA EMERGENCY MNGR
WIND IS SUSTAINED AT 25 MPH WITH HIGHER GUSTS
&&
TERRYSLocal storm report, Jul 18, 7:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST WALKER 42.29N 91.78W
07/18/2007 E70 MPH LINN IA EMERGENCY MNGR
&&
TERRYSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:06 PM CDT | Tornado Warning | DVN | Linn | 39 min |
| Jul 18, 7:12 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 63 min |
| Jul 18, 7:15 PM CDT | Tornado Warning | DVN | Johnson | 45 min |
| Jul 18, 7:35 PM CDT | Tornado Warning | DVN | Jones | 40 min |
| Jul 18, 7:52 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 53 min |
| Jul 18, 8:06 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 39 min |
| Jul 18, 8:12 PM CDT | Flash Flood Warning | DVN | Jackson | 6 hr |
| Jul 18, 7:21 PM CDT | Flash Flood Warning | DVN | Jo Daviess | 6 hr |
| Jul 18, 8:00 PM CDT | Flash Flood Warning | DVN | Stephenson | 6 hr |
| Jul 18, 8:30 PM CDT | Flash Flood Warning | DVN | Carroll | 6 hr |
| Jul 18, 9:04 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.